Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Connected projections of blocking sets of $ I\sp{n}\times M$


Author: Harvey Rosen
Journal: Proc. Amer. Math. Soc. 79 (1980), 335-337
MSC: Primary 54C15; Secondary 54C08, 54D05
DOI: https://doi.org/10.1090/S0002-9939-1980-0565366-8
MathSciNet review: 565366
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Sufficient conditions are given for each minimal blocking set K of $ {I^n} \times M$ to have the closure of its projection, $ p(K)$, into $ {I^n}$ connected. The construction of some examples of almost continuous functions $ f:{I^n} \to M$ in the literature depends on knowing each $ \overline {p(K)} $ is connected or perfect.


References [Enhancements On Off] (What's this?)

  • [1] D. L. Alexander, Almost continuous functions, Doctoral Dissertation, University of Alabama, University, A1., 1979.
  • [2] D. L. Alexander and B. D. Garrett, Blocking sets for almost continuous functions, Notices Amer. Math. Soc. 26 (1979), 565. Abstract 769-G18.
  • [3] K. R. Kellum, On a question of Borsuk concerning noncontinuous retracts. I, Fund. Math. 87 (1975), 89-92. MR 0370527 (51:6754)
  • [4] -, On a question of Borsuk concerning noncontinuous retracts. II, Fund. Math. 92 (1976), 135-140. MR 0420540 (54:8554)
  • [5] -, The equivalence of absolute almost continuous retracts and e-absolute retracts, Fund. Math. 96 (1977), 229-235. MR 0514981 (58:24171)
  • [6] K. R. Kellum and B. D. Garrett, Almost continuous real functions, Proc. Amer. Math. Soc. 33 (1972), 181-184. MR 0293026 (45:2106)
  • [7] C. P. Rourke and B. J. Sanderson, Introduction to piecewise-linear topology, Springer-Verlag, Berlin, 1972. MR 0350744 (50:3236)
  • [8] J. R. Stallings, Fixed point theorems for connectivity maps, Fund. Math. 47 (1959), 249-263. MR 0117710 (22:8485)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C15, 54C08, 54D05

Retrieve articles in all journals with MSC: 54C15, 54C08, 54D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0565366-8
Keywords: Blocking sets, almost continuous retracts of $ {I^n}$, arcwise connected subcontinua
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society